Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Hyperthyroid, taking thyroxine, more exersion run short of breath. Help?

Hi Doctor. Am a 38 year old male, I was diagnosed as hyperthyroid at 17 and had tachycardia as a result. I had the thyroid gland treated with radioactive iodine and am taking 300mcg thyroxine per day. I still have tachycardia. I weightlift and am 5 10 and weigh 108kg. Am unable to comfortably do any prolonged cardio as I run short of breath as I take 5mg of Concor daily to counter the effects of tachycardia. I have done an ECG and it is very good heart function is perfect but I am unable to do more than 5 minutes of cardio as I feel my pulse rate is being capped. I do need to do cardio to shred the excess fat I am carrying. Please pardon my rambling but am very frustrated need to do at least 20 minutes of intense cardio twice a day.
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Dear Dude
thanks for sharing your trouble with with a weight of 108 kg (which should be ~ 72 ) , you are likely to go short of breath with less than optimal exercise. What is your current TSH and T4? that may help us to know where the problem is.
you should talk to your physician and dietitian regarding weight loss program.
for simple sinus tachycardia , concor or any rate lowering drug is not a very good option. must consult your cardiologist for this issue. instead we should try to find out the cause of high heart rate and proceed accordingly.
please revert back with your TSH levels and ECG report.
Answered: Thu, 4 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor